# SDR 95ZZZX5946

- Difficulty date: September 25, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N2209D
- Make and model: Cessna 170B
- Aircraft serial: 20361
- Engine: Cont C1452
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Connecting Rod
- Part number: 530184A2
- Condition: Broken
- Location: Nr 6 Cylinder
- Part time: 3,600 hours
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

NR 6 CONNECTING ROD FRACTURED APPROXIMATELY 2 INCHES BELOW PISTON SKIRT.  BREAK SHOWED EVIDENCE OF PROGRESSION OVER TIME.  FINAL FRACTURE WAS APPROXIMATELY ONE-HALF THE DIAMETER OF THE ROD WITH SOME MINOR CORROSION EVIDENT ALONG THE BEGINNING OF THE CRACK.  AREA OF BREAK WAS CONSISTENT WITH A STRESS RELATED BUILD-UP CAUSED BY NICKING THE ROD THROUGH POOR MAINTENANCE HANDLING DURING OVERHAULS.  ENGINE HAD TWO MAJORS AND A TOP OVERHAUL LOGGED.  MAGNAFLUXED AT LAST OVERHAUL.
